MAUDE Adverse Event Report: MODERN MEDICAL EQUIP MFG LTD PLUMEPEN ELITE SURGICAL SMOKE EVAC PENCIL, 15FT TUBING,QTY20; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

MODERN MEDICAL EQUIP MFG LTD PLUMEPEN ELITE SURGICAL SMOKE EVAC PENCIL, 15FT TUBING,QTY20; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Catalog Number PLP2520
Medical Device Problem Code Mechanical Jam (2983)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/30/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device is not expected to be returned for evaluation and review.However, the complaint investigation is not complete at this time.A supplemental and final report will be filed following the completion of the complaint investigation.We will continue to monitor for trends through the complaint system to assure patient safety.
 
Event or Problem Description
The sales representative reported on behalf of the customer, that the plp2520 plumepen elite surgical smoke evac pencil, 15ft tubing, qty20 was being used during an unknown procedure on (b)(6) 2024 date when it was reported the button broke on the pencil causing it to remain on, no injury.¿.There was no report of injury, medical intervention or extended hospitalization to the patient or user.This report is being raised on the reported malfunction with potential for injury upon reoccurrence.
 
Additional Manufacturer Narrative
Correction: b3 updated event date from 08feb24 to 30jan24.Received one plp2520 in opened original packaging.Lot number was verified.Performed a visual inspection, the coagulation button is concaved causing continuous connection to the circuit board.Performed a functional inspection using the esu system 7550 (c8406), the device continuously activates.The manufacturing documents from the device history record have been reviewed with special attention to the manufacturing and inspection of the product.The product released for distribution was found to have met all specifications prior to shipment.A two-year lot history review shows a total of 2 devices for this lot number and failure mode.A two-year review of complaint history revealed there has been a total of 44 complaints, regarding 66 devices, for this device family and failure mode.During this same time frame (b)(4) devices have been manufactured and shipped worldwide.Should all the complaint devices have been found confirmed for this reported failure, the rate of failure would be (b)(4).We will continue to monitor for trends through the complaint system to assure patient safety.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Received one plp2520 in opened original packaging.Lot number was verified.Performed a visual inspection, the coagulation button is concaved causing continuous connection to the circuit board.Performed a functional inspection using the esu system 7550 (c8406), the device continuously activates.The manufacturing documents from the device history record have been reviewed with special attention to the manufacturing and inspection of the product.The product released for distribution was found to have met all specifications prior to shipment.A two-year lot history review shows a total of (b)(4)devices for this lot number and failure mode.A two-year review of complaint history revealed there has been a total of (b)(4) complaints, regarding (b)(4) devices, for this device family and failure mode.During this same time frame (b)(4) devices have been manufactured and shipped worldwide.Should all the complaint devices have been found confirmed for this reported failure, the rate of failure would be (b)(4).We will continue to monitor for trends through the complaint system to assure patient safety.
 
Event or Problem Description
The sales representative reported on behalf of the customer, that the plp2520 plumepen elite surgical smoke evac pencil, 15ft tubing, qty (b)(4) was being used during an unknown procedure on 08feb24 date when it was reported the button broke on the pencil causing it to remain on, no injury.There was no report of injury, medical intervention or extended hospitalization to the patient or user.This report is being raised on the reported malfunction with potential for injury upon reoccurrence.

Brand Name
PLUMEPEN ELITE SURGICAL SMOKE EVAC PENCIL, 15FT TUBING,QTY20
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
MODERN MEDICAL EQUIP MFG LTD
unit a, 10/f mai wah ind bldg
1-7 wah sing street
kwai chung, nt
HK 
Manufacturer (Section G)
MODERN MEDICAL EQUIP MFG LTD
unit a, 10/f mai wah ind bldg
1-7 wah sing street
kwai chung, nt
HK  
Manufacturer Contact
samantha dewberry
525 french road
utica, NY 13502
3152230184
MDR Report Key18844666
Report Number1320894-2024-00051
Device Sequence Number7832326
Product Code GEI
UDI-Device Identifier10845854061305
UDI-Public(01)10845854061305(17)250925(10)MM20220949
Combination Product (Y/N)N
Initial Reporter StateCT
Initial Reporter CountryUS
PMA/510(K) Number
K230547
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility,Company Representative
Initial Reporter Occupation Risk Manager
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/01/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/25/2025
Device Catalogue NumberPLP2520
Device Lot NumberMM20220949
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/08/2024
Supplement Date Received by Manufacturer03/19/2024
03/19/2024
Initial Report FDA Received Date03/06/2024
Supplement Report FDA Received Date03/29/2024
04/01/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/26/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age64 YR
Patient SexFemale
Patient Weight63 KG
Patient EthnicityNon Hispanic